Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Constant leg cramp after gall bladder removal, pain in the calf, COPD. Taken vicondin. Advise or treatment?

User rating for this question
Very Good
Answered by

Nephrologist
Practicing since : 2009
Answered : 4361 Questions
Question
Since the day I had my Gall bladder removed, I have been suffering with a constant leg cramp which is so so sore... what could had happen. I had it removed 10/22/11
Since that hospital stay the calf of my right leg has been causing me awful pain with no relief.
I have COPD and am on Oxygen 24/7. there is really no more to tell. but the pain I need relief. Vicondin is doing nothing.
Posted Tue, 22 May 2012 in Liver and Gall Bladder
 
 
Answered by Dr. Rakesh Madhyastha 30 minutes later
Hello

Thanks for the query.

It is unlikely that your muscle cramps are due to the gall bladder surgery and it is more likely to be caused by some of the medications you might be taking for the Chronic Obstructive Pulmonary Disease (COPD). Can please list the medications you are currently on and number of times you are taking them.

Muscle cramps could arise due to many reasons; but in you the most likely cause could be dyselectrolemia - imbalance between the electrolytes ior some medications commonly used in COPD like salbutamol nebulisatons and diuretics used to counter cor pulmonale causes this.

I would like to add here that taking pain killers are of little help if the basic pathology is not corrected.

Please get back to me with answers; I am awaiting your reply

Regards
Above answer was peer-reviewed by
 
Follow-up: Constant leg cramp after gall bladder removal, pain in the calf, COPD. Taken vicondin. Advise or treatment? 44 minutes later
THANK YOU FOR THE QUICK RESPONSE, I also had my hiatial hernia removed at the same time and was put in stirups. I am taking the same meds that I have been on for 10 yrs, Theophylline 300 mg 2@day Symbicort 2@ a day and Albuteral/ inprialprum X4 time a day and Combient 4 times a day, Omeprazole20 mg 2 a day Fluoxetine 20 mg 1 a day.
Nothing has changed in 10 yrs all the same medications.
This leg started after the surgery. I have never had pain so steady as this with no relief. Could it be the way I was moved or position that I got a pulled ligament or nerve?? and what would help take this pain away or lesser.
 
 
Answered by Dr. Rakesh Madhyastha 21 hours later
Hello

Thanks for the query

Drug like albuterol (salbutmol) and that too 4 times daily would have definitely caused decreased potassium in you which could have caused the current scenario of muscle cramps. You should be either titrated for the same or be given some potassium supplements. One other possibility is calcium deficiency which could give rise to long standing aches of muscle. Calcium deficiency is quite common in 60+ women
Please XXXXXXX your physician to get your electrolytes checked and for treatment options.
You can also switch over to a better drug with muscle relaxant properties in order to help relieve the spasm. The ideal combination would be aceclofenac with chlorzoxazone

I hope I have answered your query, if you have no further queries please accept my answer

I wish you good health

Regards
Above answer was peer-reviewed by
 
Follow-up: Constant leg cramp after gall bladder removal, pain in the calf, COPD. Taken vicondin. Advise or treatment? 2 hours later
Hello....
I have tried to look up the names of the Drugs you recommed, and they are not listed anywhere in the site I use WWW.WWWW.WW

Is there another name for these???????
 
 
Answered by Dr. Rakesh Madhyastha 23 hours later
Hi and thanks again,

Aceclofenac is a non steroidal antiinflammatory drug (NSAID). It is probably branded as 'Flexidol' in US. Chlorzaxoxone is centrally acting muscle relaxants useful in muscle cramps. It is available in the US in the name of 'parafon forte'. Both these drugs are prescription only medications and need to be taken only under guidance of your doctor.

I encourage you to visit you physician to rule out other causes as mentioned in previous reply. He / she might prescribe you the same or any other available medication.

Hope this answer is of help to you. Let me know if you have any more queries. If all your queries are answered please close this discussion.

I wish you good health

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor